Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Suffer severe chest pain and panic attack. On Prozac Xanax. Worried?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
I am a constant worrier and people pleaser. I went to the ER yesterday with severe chest pain. They said I hyperventilated with a panic attack. I lost my parents last year I am 36 but scared of everything. People just don't even try to talk or call me anymore because I am a total recluse. I think I am becoming an agoraphobic. What kind of life is this? I used to be so different. All I want to do is sleep and I lay around panicking feeling guilty about not doing things. All I say to people is I am sorry. I am on Prozac Xanax adder all. Been dealing with this forever. I am not normal. Even though sometimes I feel great about myself and have lots of energy but its been a long time. I wander if I should just go to a hospital wear a gown and stare out the window. I am too scared of messing evertthing up and I am scared I don't have anyone to take care of me. I hate me I am weird!!!! And alone!!!!!!!
Posted Mon, 14 Oct 2013 in Mental Health
Answered by Dr. Shanthi.E 33 hours later
Brief Answer:
Be rest assured that you will be fine soon

Detailed Answer:

I am glad you wrote to me. Firstly, you can speak anything and everything to me. I am here to listen to you anytime. I am sorry for my delayed response; I was out of town.

I have read your entire query with diligence, every word of it. I understand how you might be feeling now. But, please be rest assured that there is definitely a way out of this.

Constant worrying, people pleasing, panic attacks, going into reclusion, agoraphobia, feeling guilty, and scared are all features of Bipolar panic disorder.

Please follow the suggestions below:
I see that you are on Prozac, Xanax, and adderall. That's good but you must definitely be taking either Depakote or quitipin for your symptoms. These are the first line drugs of choice for Bipolar disorder. Lithium is given for maintenance.

- The dosages of your current medications need to be revised according to your current symptoms.

- No, you need not be hospitalized for this. You could fix an appointment with your treating doctor at his office and get the appropriate medicines prescribed.

Now, things that you could do to help yourself:

- Take a book and write down everything that is bothering you. You will get some relief.

- Second, make a list of things that make you happy and a list of things that make you sad.

- Do things that make you happy.

- Freshen up, have a hot water bath, wear a neat cloth, and try to move out of your house. Probably move some lawn or do gardening. It would be difficult for you but try. It will slowly work for you.

- Feeling good about yourself and the world is important. Do the things that made you happy in the past.

- You may have one or two close people to you. Find out who that person is, invite that person home and speak up to him/her. You will feel better.

- Gradually start moving into the world. Greet your neighbor.

All this would be difficult for you but you can definitely do it and you must. In disorders like this, patients are their own help. The external world cannot help much. Read more about your disease, educate yourself, cope up with it, and learn how to get rid of it.

Please do not hesitate to write to me anytime. I would be glad to be of help to you.

Take care and get well soon.
Above answer was peer-reviewed by
Follow-up: Suffer severe chest pain and panic attack. On Prozac Xanax. Worried? 12 days later
Thank younso much!! You have been amazing:)
Answered by Dr. Shanthi.E 26 hours later
Brief Answer:
Happy to help you, anytime

Detailed Answer:

Hope you are doing better now.

I wish you good health always.

Take care and write to me if you are in trouble anytime. I would be glad to help you.

Above answer was peer-reviewed by
Follow-up: Suffer severe chest pain and panic attack. On Prozac Xanax. Worried? 16 days later
Answered by Dr. Shanthi.E 10 hours later
Brief Answer:
please post a query

Detailed Answer:

Hope you are doing well.

Do you have a question for me now? If yes, please let me know.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor